Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 16, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jan 11, 2014, 4:19 PM EST for Dixie County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 11, 2014, 4:19 PM EST (21:19 UTC)
- Expired
- Jan 11, 2014, 4:45 PM EST
- In force
- 26 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Dixie County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 11, 11:04 AM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 578 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
054
WUUS52 KTAE 112119
SVRTAE
FLC029-112145-
/O.NEW.KTAE.SV.W.0016.140111T2119Z-140111T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
419 PM EST SAT JAN 11 2014
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN DIXIE COUNTY IN FLORIDA...
THIS INCLUDES THE CITY OF CROSS CITY...
* UNTIL 445 PM EST
* AT 414 PM EST...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8
MILES NORTHEAST OF CROSS CITY TO 22 MILES SOUTHWEST OF CROSS
CITY...AND MOVING EAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SHIRED ISLAND...OLD TOWN...SUWANNEE AND YELLOW JACKET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 2928 8316 2941 8322 2942 8329 2945 8330
2983 8297 2983 8291 2983 8290 2982 8293
2963 8296 2960 8296 2959 8293 2954 8297
2946 8298 2945 8301 2935 8306 2932 8313
TIME...MOT...LOC 2117Z 261DEG 35KT 2971 8297 2936 8326
$$
38-GODSEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 11, 4:09 PM EST, 10 minutes earlier.
Area forecast discussion, Jan 11, 4:09 PM EST, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 409 PM EST Sat Jan 11 2014 .Near Term [Through Tonight]... There were numerous reports of marginally severe wind gusts (around 50 KT) across much of our forecast area today as a pre- frontal squall line moved through. The NWS office had a gust of 47 KT from our anemometer atop a tall tower on the roof of the Love Building. The rain will end from west to east through this evening. The air behind the cold front doesn't appear exceptionally cold, so lows will only reach the lower to mid 40s (which is close to average). .Short Term [Sunday Through Monday Night]... The large scale weather pattern will be about as progressive as it gets, which means rapid changes over 48-hour periods. After a fair period with near-average temperatures Sunday and Sunday night, a cold front will bring rain to the region Monday and Tuesday (with the highest PoP on Monday night). Highs will be in the 60s, and lows Monday morning in the upper 30s to lower 40s. .Long Term [Tuesday Through Saturday]... The rain will end will be ending over our eastern zones on Tuesday. Cool and dry should be the norm for the latter half of the week into the weekend as several reinforcing shortwaves in the nrn stream maintain general mid/upper level trough over the eastern U.S. This will push another surge of cold air into the area and dip temperatures below normal. For many areas, highs in the 50s are expected Wed-Sat with lows generally in the 30s- likely back below freezing Wed night/Thu morning. && .Aviation... [Through 18Z Sunday] Most of the showers and thunderstorms have ended, though some patchy light rain will be possible this evening. Conditions should return to VFR at DHN/ECP/KABY around 02z and finally TLH/VLD around 04z. Winds will decrease this evening and become northwesterly. && .Marine... Exercise caution conditions will continue tonight, then subside quickly on Sunday. Winds and seas will veer from northeast on Sunday to south by Monday afternoon ahead of another cold front. && .Fire Weather... Although drier air will move into the region on Sunday, it will not be dry or windy enough for Red Flag conditions. Daytime disperion values will be quite low for Sunday as a high pressure ridge settles over the region. && .Hydrology... Rainfall totals have generally ranged from 0.25 to 0.75 inches, but there were multiple bands with totals from 1 to 2 inches. Another system on Monday and Monday night is expected to produce roughly a 0.50 to 0.75 in. While these events will likely cause minor rises on some area rivers, flooding is not expected at this time. && .Preliminary Point Temps/PoPs... Tallahassee 43 65 37 68 50 / 20 0 0 30 60 Panama City 47 64 50 66 52 / 10 0 0 40 60 Dothan 41 65 43 65 48 / 10 0 0 40 60 Albany 41 65 40 67 49 / 30 0 0 20 60 Valdosta 44 65 40 69 52 / 30 0 0 20 60 Cross City 47 68 38 71 54 / 40 0 0 20 60 Apalachicola 47 63 49 65 54 / 10 0 0 30 60 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...FOURNIER SHORT TERM...FOURNIER LONG TERM...EVANS AVIATION...FOURNIER MARINE...FOURNIER FIRE WEATHER...FOURNIER HYDROLOGY...WOOL
In the hours before
Local storm report, Jan 11, 3:05 PM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
305 PM EST SAT JAN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TSTM WND DMG 1 NW HINSON 30.66N 84.43W
01/11/2014 GADSDEN FL LAW ENFORCEMENT
TREES DOWN ON WAYSIDE FARM RD.
&&
JIM.BOLDENLocal storm report, Jan 11, 3:20 PM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
320 PM EST SAT JAN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM TSTM WND DMG 2 SSE CABBAGE GROVE 30.19N 83.86W
01/11/2014 TAYLOR FL 911 CALL CENTER
TREE DOWN ON HIGHWAY 14
0240 PM TSTM WND DMG MADISON 30.47N 83.42W
01/11/2014 MADISON FL 911 CALL CENTER
TREE DOWN NEAR WASHINGTON AND SUMTER ROAD
0245 PM TSTM WND DMG 2 ENE MADISON 30.48N 83.39W
01/11/2014 MADISON FL 911 CALL CENTER
TREE DOWN ON YELLOW PINE AVE
&&
DVDLocal storm report, Jan 11, 3:26 PM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
326 PM EST SAT JAN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG CRAWFORDVILLE 30.18N 84.37W
01/11/2014 WAKULLA FL EMERGENCY MNGR
AROUND 15 TREES DOWN ACROSS THE COUNTY WITH A FEW HOMES
IMPACTED. APPEARS TO BE ALL STRAIGHT LINE WINDS.
&&
DVDLocal storm report, Jan 11, 3:37 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
337 PM EST SAT JAN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 1 SE VALDOSTA 30.84N 83.27W
01/11/2014 LOWNDES GA 911 CALL CENTER
TREE DOWN ON JUDY LN
&&
DVDLocal storm report, Jan 11, 3:44 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
344 PM EST SAT JAN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG 4 NNE LAKELAND 31.09N 83.04W
01/11/2014 LANIER GA 911 CALL CENTER
TREE DOWN ON RIVER ROAD
&&
DVDLocal storm report, Jan 11, 3:58 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
358 PM EST SAT JAN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 6 WNW MAYO 30.09N 83.26W
01/11/2014 LAFAYETTE FL LAW ENFORCEMENT
TREE DOWN ON COUNTY ROAD 534
0325 PM TSTM WND DMG 1 NW MAYO 30.06N 83.19W
01/11/2014 LAFAYETTE FL LAW ENFORCEMENT
TREE DOWN ON POWER LINES ON EAST U.S. 27
0327 PM TSTM WND DMG E MAYO 30.05N 83.17W
01/11/2014 LAFAYETTE FL LAW ENFORCEMENT
TREE AND POWER LINE DOWN ON SE MALONE AVE
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 7:14 AM EST | Special Marine Warning | TAE | 46 min | |
| Jan 11, 7:19 AM EST | Special Marine Warning | TAE | 56 min | |
| Jan 11, 7:31 AM EST | Severe Thunderstorm Warning | TAE | Calhoun, Gulf, Liberty | 29 min |
| Jan 11, 8:01 AM EST | Special Weather Statement | TAE | Gadsden, Liberty | 44 min |
| Jan 11, 8:28 AM EST | Special Marine Warning | TAE | 62 min | |
| Jan 11, 8:49 AM EST | Special Marine Warning | TAE | 41 min | |
| Jan 11, 9:02 AM EST | Severe Thunderstorm Warning | TAE | Bay, Walton | 28 min |
| Jan 11, 9:35 AM EST | Special Marine Warning | TAE | 55 min | |
| Jan 11, 10:07 AM EST | Tornado Warning | TAE | Bay | 23 min |
| Jan 11, 10:43 AM EST | Severe Thunderstorm Warning | TAE | Holmes, Walton | 47 min |
| Jan 11, 11:27 AM EST | Severe Thunderstorm Warning | TAE | Franklin, Liberty, Wakulla | 48 min |
| Jan 11, 12:45 PM EST | Special Marine Warning | TAE | 60 min | |
| Jan 11, 12:50 PM EST | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Gulf, Jackson, Leon, Liberty and 1 more | 40 min |
| Jan 11, 12:59 PM EST | Severe Thunderstorm Warning | TAE | Franklin, Gulf, Liberty, Wakulla | 46 min |
| Jan 11, 1:03 PM EST | Special Marine Warning | TAE | 117 min | |
| Jan 11, 1:22 PM EST | Severe Thunderstorm Warning | TAE | Franklin, Gadsden, Jefferson, Leon, Liberty, Wakulla | 38 min |
| Jan 11, 1:53 PM EST | Severe Thunderstorm Warning | TAE | Jefferson, Lafayette, Madison, Taylor | 52 min |
| Jan 11, 2:13 PM EST | Special Marine Warning | TAE | 2 hr | |
| Jan 11, 2:43 PM EST | Severe Thunderstorm Warning | TAE | Lafayette, Madison, Taylor | 47 min |
| Jan 11, 3:24 PM EST | Severe Thunderstorm Warning | TAE | Dixie, Lafayette, Taylor | 66 min |
| Jan 11, 4:10 PM EST | Special Marine Warning | TAE | 35 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.